Which topologies can have immediate successors in the lattice of T1-topologies?

Ofelia T. Alas, Richard G. Wilson


We give a new characterization of those topologies which have an immediate successor or cover in the lattice of T1-topologies on a set and show that certain classes of compact and countably compact topologies do not have covers.


Lattice of T1-topologies; Maximal point; KC-space; Cover of a topology; Upper topology; Lower topology

Full Text:



O. T. Alas, V. V. Tkachuk and R. G. Wilson, Closures of discrete sets often reflect global properties, Topology Proceedings 25 (2000), 27-44.

A. Bella, Few remarks on spaces which are generated by discrete sets, to appear.

A. Bella and V. I. Malykhin, F-points in countably compact spaces, Applied General Topology 2 no. 1 (2001), 33-37.

E. van Douwen, Applications of maximal topologies, Topology and Its Applications 51 (1993), 125-139. http://dx.doi.org/10.1016/0166-8641(93)90145-4

A. Dow, M. G. Tkachenko, V. V. Tkachuk and R. G. Wilson, Topologies generated by discrete subspaces, Glasnik Mat. Ser. III, 37 (57) no. 1 (2002), 187-210.

R. Engelking, General Topology, (Heldermann Verlag, Berlin, 1989).

L. Gillman and M. Jerison, Rings of Continuous Functions, (Van Nostrand, Princeton, NJ, 1960). http://dx.doi.org/10.1007/978-1-4615-7819-2

I. Juhász, Cardinal Functions in Topology - Ten Years Later, Mathematical Centre Tracts 123, (Amsterdam, 1980).

R. E. Larson and S. Andima, The lattice of topologies; A survey, Rocky Mountain J. of Math. 5 no. 2 (1975), 177-198. http://dx.doi.org/10.1216/RMJ-1975-5-2-177

R. E. Larson and W. J. Thron, Covering relations in the lattice of T1-topologies, Transactions of the American Mathematical Society 168 (1972), 101-111.

L. A. Steen and J. A. Seebach, Counterexamples in Topology, (Springer Verlag, New York, 1978). http://dx.doi.org/10.1007/978-1-4612-6290-9

A. K. Steiner, Complementation in the lattice of T1-topologies, Proceedings of the American Mathematical Society 17 (1966), 884-885.

E. F. Steiner and A. K. Steiner, Topologies with T1-complements, Fundamenta Mathematicae 61 (1967), 23-28.

R. M. Stephenson, Initially -compact and related spaces, in Handbook of Set-theoretic Topology, K. Kunen and J. E. Vaughan, (eds.), (North Holland, Amsterdam, 1984).

M. G. Tkachenko, V. V. Tkachuk, R. G. Wilson and I. V. Yaschenko, No submaximal topology on a countable set is T1-complementary, Proceedings of the American Mathematical Society 128 no. 1 (1999), 287-297. http://dx.doi.org/10.1090/S0002-9939-99-04984-9

R. Valent and R. E. Larson, Basic intervals in the lattice of topologies, Duke Math. J. 39 (1972), 401-411. http://dx.doi.org/10.1215/S0012-7094-72-03948-8

R. C. Walker, The Stone-Cech Compactification, (Springer-Verlag, New York, 1974).

S. Willard, General Topology, (Addison Wesley, Reading, Mass., 1970).

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. The structure of the poset of regular topologies on a set
Ofelia T. Alas, Richard G. Wilson
Applied General Topology  vol: 12  issue: 1  year: 2013  
doi: 10.4995/agt.2011.1695

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt